Wildfire, Potter
- When
- July 16, 7:56 PM CST to July 17, 6:39 PM CST
- Where
- Potter forecast zone
- Property damage
- $8,000
- Reported by
- Park/Forest Service
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
The Texas Forest Service reported that the Hackberry Wildfire began near the intersection of Farm to Market Road 1061 and Hackberry Lane about four miles northwest of Valley De Oro Texas in Potter County around 1956 CST. Although the wildfire only consumed fifteen to twenty acres, five to ten homes were threatened and evacuations were in progress.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Texas Forest Service reported that the Hackberry Wildfire began near the intersection of Farm to Market Road 1061 and Hackberry Lane about four miles northwest of Valley De Oro Texas in Potter County around 1956 CST. Although the wildfire only consumed fifteen to twenty acres, five to ten homes were threatened and evacuations were in progress. The wildfire did destroy one barn and was contained on July 17 around 1839 CST. There were no reports of injuries or fatalities.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 16, 7:53 PM CST, 3 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 853 PM CDT SAT JUL 16 2011 .UPDATE... HAVE UPDATED FORECAST...REMOVING 1ST PERIOD POPS FROM ALL BUT NORTHWESTERN PART OF FORECAST AREA. SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE TO DISSIPATE WITH LOSS OF INSOLATION...AND TO END BY MIDNIGHT. NO OTHER CHANGES AT THIS TIME. COCKRELL && .PREV DISCUSSION... /ISSUED 605 PM CDT SAT JUL 16 2011/ AVIATION... RADAR SHOWS A SMALL CLUSTER OF CELLS APPROACHING THE DHT TERMINAL SO MAY NEED TO MENTION CB...VCTS OR PERHAPS TSRA IF THEY PERSIST. OTHERWISE...ISOLATED THUNDERSTORMS AND SHOWERS ACROSS THE PANHANDLES SHOULD DISSIPATE BY 17/01-02Z. EXPECT AFTERNOON THUNDERSTORMS AGAIN ON SUNDAY BUT WILL NOT MENTION IN TAFS SINCE COVERAGE WILL BE SPOTTY. PREV DISCUSSION... /ISSUED 513 PM CDT SAT JUL 16 2011/ UPDATE... HAVE ISSUED UPDATE TO GRAPHICAL FORECASTS...ADDING ISOLATED SHOWERS AND THUNDERSTORMS ALL ZONES THROUGH THIS EVENING. HEALTHY CU FIELD SEEN ON VISIBLE SATELLITE...WITH ISOLATED ECHOES SEEN ON KAMA 88D. WITH ADDITIONAL HOURS OF INSOLATION EXPECTED...INSTABILITY WILL PERSIST...PARTICULARLY NEAR AREA OF EXISTING MOISTURE FLUX CONVERGENCE ACROSS NORTHWEST HALF OF FORECAST AREA. UPDATED TEXT PRODUCTS WILL BE ISSUED SHORTLY. COCKRELL PREV DISCUSSION... /ISSUED 341 PM CDT SAT JUL 16 2011/ DISCUSSION... WILL KEEP THE ISOLATED CHANCES IN THE FORECAST THIS AFTERNOON AS THE CUMULUS WITH THE HEATING. THIS COULD BE THE USUAL PATTERN FOR THE COMING WEEK AS THE PANHANDLES RESIDE IN THE SW QUADRANT OF THE RIDGE FOR MUCH OF THE PERIOD. THE RIDGE APPEARS TO BE SETTING UP FURTHER NORTH THIS WEEK. BY MONDAY...THE MID AND UPPER LEVEL FLOW WILL DEVELOP A STRONGER MOIST SOUTHEAST FETCH AT MOST LEVELS. THE MODELS INDICATE THAT PRECIPITABLE WATER VALUES FOR COULD INCREASE SLIGHTLY ABOVE NORMAL LEVELS. NO POPS WERE INSERTED FOR MONDAY AFTERNOON AND EVENING AT THIS TIME... BUT WILL BE SOMETHING TO WATCH. AFTER MIDWEEK...THE RIDGE WEAKENS FURTHER OVER THE PANHANDLES AS A TROUGH IN THE WEST PUSHES INLAND AND LOWERS HEIGHTS SOMEWHAT. A MORE SOUTHERLY COMPONENT TO THE MIDLEVEL FLOW OCCURS ABOUT THE TIME A PACIFIC TROPICAL SYSTEM BRINGS MOISTURE INTO THE SOUTHWEST. IT IS A LITTLE EARLY TO PINPOINT...BUT SOME OF THE TROPICAL MOISTURE MAY GET PULLED INTO THE AREA AND PERHAPS INCREASE PRECIPITATION CHANCES DURING THE LATE WEEK. WYNNE FIRE WEATHER... THE PANHANDLES WILL BE UNDER A MOIST FLOW THIS WEEK AS MID AND UPPER LEVEL FLOW MAINTAINS A SOUTHEAST FLOW. WINDS SHOULD GENERALLY REMAIN UNDER 20 MPH AND RELATIVE HUMIDITY VALUES STAY OVER 20 PERCENT. LIGHTNING FROM ISOLATED THUNDERSTORMS WOULD BE THE MAIN CONCERN DURING THE AFTERNOON AND EVENING HOURS. WYNNE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 07/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 337 PM CDT SAT JUL 16 2011 OKZ001>003-TXZ001>020-170845- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 337 PM CDT SAT JUL 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS EVENING ACROSS THE SOUTH CENTRAL AND SOUTHEAST TEXAS PANHANDLE. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330772.